Alert archive / Kansas / Flash Flood Warnings in 2005

Flash Flood Warning 17, NWS Hastings, NE

June 9, 20054 counties in Kansas

NWS Hastings, NE issued this flash flood warning at Jun 9, 2005, 8:10 PM CDT for 4 counties in Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2005, 8:10 PM CDT (01:10 UTC)
Expired
Jun 10, 2005, 2:15 AM CDT
In force
6 hr
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

Counties Jewell County, KS, Osborne County, KS, Rooks County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1692 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
2128 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGID 100114
FFWGID
KSC089-141-163-183-100715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
810 PM CDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEWELL COUNTY IN NORTH CENTRAL KANSAS
  OSBORNE COUNTY IN NORTH CENTRAL KANSAS
  ROOKS COUNTY IN NORTH CENTRAL KANSAS
  SMITH COUNTY IN NORTH CENTRAL KANSAS

* UNTIL 215 AM CDT

* AT 804 PM CDT...LAW ENFORCEMENT REPORT THUNDERSTORMS ARE 
CONTINUING TO PRODUCT VERY HEAVY RAIN IN THE WARNED AREA. UP TO 2 
INCHES OF RAIN IS POSSIBLE THROUGH MIDNIGHT CDT.  THE THUNDERSTORMS 
ARE EXPECTED TO REDEVELOP OVER NORTH CENTRAL KANSAS DURING THE 
OVERNIGHT. 

* LOCATIONS IMPACTED INCLUDE...
  CEDAR...
  OSBORNE...
  GAYLORD...
  HARLAN...
  ATHOL...

LOCAL LAW ENFORCEMENT REPORTED FLOODING IN GAYLORD AND SMITH CENTER 
IN SMITH COUNTY.  ROOKS AND JEWELL COUNTY WILL LIKELY EXPERIENCE THE 
SIMILAR CONDITIONS.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY...AND YOU MAY BE SWEPT AWAY. VEHICLES CAUGHT IN RISING WATER
SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3955 9960 3956 9906 3999 9906 4000 9794
      3975 9793 3955 9849 3913 9850 3913 9959
&
$$
NNNN

LEWIS
3 follow-up statements
000 
WGUS73 KGID 100219
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
914 PM CDT THU JUN 9 2005

KSC089-141-163-183-100715-
SMITH KS-JEWELL KS-ROOKS KS-OSBORNE KS-
916 PM CDT THU JUN 9 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 215 AM CDT FOR OSBORNE...
ROOKS...JEWELL AND SMITH COUNTIES...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONTROSE...
LOVEWELL STATE PARK...JEWELL...FORMOSO AND DOWNS.

RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 4 INCHES HAVE FALLEN FROM 
WEBSTER RESERVOIR TO STOCKTON...WOODSTON...ALTON...GAYLORD...AND 
IONIA.  

EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLOODING OF 
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG 
THE BANKS OF CREEKS AND STREAMS.  RISES CAN BE EXPECTED ALONG THE 
LOST CREEK...BOXELDER CREEK...MEDICINE CREEK...SPRING CREEK AND BOTH 
THE SOUTH AND NORTH FORKS OF THE SOLOMON RIVER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3955 9960 3956 9906 3999 9906 4000 9794
      3975 9793 3955 9849 3913 9850 3913 9959

$$

FAY
000 
WGUS73 KGID 100406
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1105 PM CDT THU JUN 9 2005

KSC089-141-163-183-100715-
SMITH KS-JEWELL KS-ROOKS KS-OSBORNE KS-
1105 PM CDT THU JUN 9 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 215 AM CDT FOR OSBORNE...
ROOKS...JEWELL AND SMITH COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
MANKATO...IONIA...HARLAN...GAYLORD...ESBON...CEDAR...BELLAIRE 
AND ATHOL.

ALTHOUGH HEAVY RAINFALL HAS ENDED AT THIS TIME...RUNOFF FROM THE 
RAINFALL EARLIER IN THE EVENING WILL CONTINUE TO CAUSE FLOODING OF 
LOW LYING AREAS AND CREEKS AND STREAMS.  

RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS FALLEN FROM WEBSTER 
RESERVOIR...TO WOODSTON...STOCKTON...AND IONIA.  RISES IN WATER 
LEVELS CAN BE EXPECTED ALONG THE LOST CREEK...MEDICINE 
CREEK...LIMESTONE CREEK...OAK CREEK AND THE NORTH AND SOUTH FORKS OF 
THE SOLOMON RIVER.

IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO 
STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY 
RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS.  NEVER 
DRIVE INTO ANY UNKNOWN DEPTH OF WATER.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
HASTINGS.

LAT...LON 3955 9960 3956 9906 3999 9906 4000 9794
      3975 9793 3955 9849 3913 9850 3913 9959

$$

FAY
000 
WGUS73 KGID 100555
FFSGID

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1253 AM CDT FRI JUN 10 2005

KSC089-141-163-183-100603-
SMITH KS-JEWELL KS-ROOKS KS-OSBORNE KS-
1253 AM CDT FRI JUN 10 2005

...THE FLASH FLOOD WARNING FOR OSBORNE...ROOKS...JEWELL AND SMITH
COUNTIES IS CANCELLED...

HEAVY RAIN HAS ENDED AND NO ADDITIONAL FLOODING HAS BEEN REPORTED.  
ALTHOUGH THUNDERSTORMS ARE STILL EXPECTED THROUGH THE 
NIGHT...FLOODING IS NO LONGER ANTICIPATED.

LAT...LON 3955 9960 3956 9906 3999 9906 4000 9794
      3975 9793 3955 9849 3913 9850 3913 9959

$$

FAY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:21 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 9, 3:21 PM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CDT THU JUN 9 2005

.SHORT TERM...TONIGHT THROUGH SUNDAY MORNING.  GENERALLY THE SAME
PATTERN AS THE LAST COUPLE OF NIGHTS. FEEL THAT PERSISTENCE IS A
GOOD CHOICE AND HAVE OPTED TO REINTRODUCE CONVECTIVE DEVELOPMENT
DURING THE OVERNIGHT INTO SATURDAY MORNING. 06Z NAM WAS
SIGNIFICANTLY DRIER THAN THE 12Z NAM...HOWEVER ALL MODELS ARE
SUGGESTING ADDITIONAL REDEVELOPMENT. NOSE OF THE JET WILL BE A KEY
PLAYER AND SHORTWAVE EJECTING OUT OF THE ROCKIES HAS ALREADY STARTED
TO TRIGGER CONVECTION AND THIS LOOKS TO BE RIGHT IN LINE WITH
CONVECTIVE DEVELOPMENT FROM LAST NIGHT.

WILL BE ISSUING A FLOOD WATCH FOR OUR SOUTHEAST PORTION OF THE CWA
AS THESE LOCATIONS RECEIVED BETWEEN 2 AND 3 INCHES OF RAIN YESTERDAY
AND LAST NIGHT.  NERAIN DATA SHOWS MAXIMA IN FURNAS COUNTY AND 2+
INCHES IN PORTIONS OF CLAY...FILMORE...YORK AND THAYER.  WHILE MOST
RIVERS HAVE HANDLED THIS RAINFALL...ADDITIONAL RAIN WILL BE
PROBLEMATIC.  THIS SHOULD BE A LONGER DURATION RAINFALL EVENT SO
FEEL FLOODING POTENTIAL IS GREATER THAN FLASH FLOODING.

THIS PATTERN TO PERSIST THROUGH THE WEEKEND AND ANOTHER ROUND
POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING.  FOR NOW HAVE PRETTY
MUCH JUST MADE MINOR MODIFICATIONS TO THE CURRENT GRIDDED
FORECASTS.

.LONG TERM...12Z SUNDAY THROUGH FRIDAY.  SHORTWAVES CONTINUE TO MOVE
INTO THE CENTRAL PLAINS FROM THE WESTERN UNITED STATES MEAN TROUGH
ON SUNDAY.  THE ENTIRE SYSTEM MOVES ACROSS THE AREA MONDAY INTO
EARLY TUESDAY...AND WILL CONTINUE TO CARRY A CHANCE OF THUNDERSTORMS
UNTIL THE ENTIRE SYSTEM PASSES.  DEPENDING ON HOW FAST THE SYSTEM
MOVES...THERE IS SOME CONCERN ABOUT THE CHANCE OF WRAP AROUND
SHOWERS INTO TUESDAY...BUT CURRENTLY IT APPEARS THOSE CHANCES
SHOULD REMAIN JUST TO THE NORTH OF THE GID CWFA.

THE REMAINDER OF THE EXTENDED SHOULD BE MAINLY DRY.  CONVECTION FROM
THE HIGH PLAINS WILL HAVE TO BE MONITORED IN THE SECOND HALF OF NEXT
WEEK...HOWEVER THINK CHANCES OF IT MAKING INTO THE AREA ARE SMALL
ENOUGH TO LEAVE OUT OF THE FORECAST FOR NOW.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH THROUGH 10 AM FOR S CENTRAL NE COUNTIES
ALONG...SOUTH AND EAST OF A LINE FROM POLK TO FRANKLIN COUNTIES.
KS...FLASH FLOOD WATCH THROUGH 10 AM SATURDAY FOR ALL N CENTRAL KS
COUNTIES.

&&

LEWIS/KING
Hazardous weather outlook, Jun 9, 12:07 PM CDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1207 PM CDT THU JUN 9 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-101200-
ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE-FRANKLIN NE-
FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-HAMILTON NE-HARLAN NE-
HOWARD NE-JEWELL KS-KEARNEY NE-MERRICK NE-MITCHELL KS-NANCE NE-
NUCKOLLS NE-OSBORNE KS-PHELPS NE-PHILLIPS KS-POLK NE-ROOKS KS-
SHERMAN NE-SMITH KS-THAYER NE-VALLEY NE-WEBSTER NE-YORK NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON...PHILLIPSBURG AND YORK
1207 PM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL TO THE SIZE OF
GOLFBALLS...WIND GUSTS TO 60 MPH...AND HEAVY RAINFALL THAT COULD
CAUSE FLASH FLOODING.  A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR THIS AFTERNOON AND TONIGHT. THERE IS ALSO THE POSSIBILITY FOR A
FEW ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLASH FLOOD WATCH CONTINUES INTO FRIDAY MORNING FOR HEAVY RAINFALL
THAT COULD CAUSE FLOODING.

THUNDERSTORMS ARE POSSIBLE DAILY THROUGH MONDAY. THE GREATEST CHANCE
FOR THUNDERSTORMS WILL BE FRIDAY NIGHT AND LATE SUNDAY. SOME OF THESE
STORMS COULD BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY
RAIN CAUSING FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

WESELY

In the hours before

Local storm report, Jun 9, 5:59 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
559 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     HAIL             S HOLBROOK              40.30N 100.01W
06/09/2005  1.00 INCH        FURNAS             NE   PUBLIC

0554 PM     TORNADO          2 SW STOCKTON           39.42N 99.30W
06/09/2005                   ROOKS              KS   STORM CHASER

            2 RAIN WRAPPED TORNADOES SPOTTED

&&

MONTEFUSCO
Local storm report, Jun 9, 6:14 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TORNADO          STOCKTON                39.44N 99.27W
06/09/2005                   ROOKS              KS   LAW ENFORCEMENT

            DEPUTY REPORTS TORNADO ON NORTH SIDE OF STOCKTON

0603 PM     HAIL             2 N EDISON              40.31N 99.78W
06/09/2005  1.00 INCH        FURNAS             NE   TRAINED SPOTTER

&&

MONTEFUSCO
Local storm report, Jun 9, 7:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
715 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     RED CLOUD               40.09N 98.52W
06/09/2005                   WEBSTER            NE   TRAINED SPOTTER

            TREE LIMBS 2 INCHES IN DIAMETER REPORTED DOWN.

&&

MONTEFUSCO
Local storm report, Jun 9, 7:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
742 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     RED CLOUD               40.09N 98.52W
06/09/2005                   WEBSTER            NE   LAW ENFORCEMENT

            POWER OUT THROUGHOUT THE AREA. NUMEROUS BRANCHES DOWNED
            AND REPORTS OF LARGE TREE SPLIT.

0703 PM     TSTM WND DMG     RED CLOUD               40.09N 98.52W
06/09/2005                   WEBSTER            NE   TRAINED SPOTTER

            2 INCH TREE LIMBS DOWN

0703 PM     NON-TSTM WND DMG RED CLOUD               40.09N 98.52W
06/09/2005                   WEBSTER            NE   TRAINED SPOTTER

            2 INCH DIAMETER TREE LIMBS DOWN

0734 PM     HAIL             DOWNS                   39.50N 98.55W
06/09/2005  2.75 INCH        OSBORNE            KS   LAW ENFORCEMENT

            SEVERAL REPORTS OF BASEBALL SIZED HAIL IN DOWNS.

&&

LEWIS
Local storm report, Jun 9, 7:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
744 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TORNADO          DAMAR                   39.32N 99.58W
06/09/2005                   ROOKS              KS   STORM CHASER

            MULTIPLE TORNADOES VISIBLE

0505 PM     TORNADO          2 SW DAMAR              39.30N 99.61W
06/09/2005                   GRAHAM             KS   PUBLIC

0505 PM     HAIL             DAMAR                   39.32N 99.58W
06/09/2005  1.00 INCH        ROOKS              KS   PUBLIC

            TORRENTIAL RAIN, FOUR MILE WIDE WALL CLOUD SIGHTED.

0514 PM     HAIL             5 N DAMAR               39.39N 99.58W
06/09/2005  1.00 INCH        ROOKS              KS   LAW ENFORCEMENT

0520 PM     HAIL             DAMAR                   39.32N 99.58W
06/09/2005  1.00 INCH        ROOKS              KS   AMATEUR RADIO

            4 MILE WIDE WALL CLOUD SPOTTED, TORRENTIAL RAIN REPORTED.

0520 PM     TORNADO          2 S DAMAR               39.29N 99.58W
06/09/2005                   ROOKS              KS   AMATEUR RADIO

0520 PM     TORNADO          PALCO                   39.25N 99.56W
06/09/2005                   ROOKS              KS   LAW ENFORCEMENT

0520 PM     HAIL             DAMAR                   39.32N 99.58W
06/09/2005  1.00 INCH        ROOKS              KS   PUBLIC

            TORRENTIAL RAIN, FOUR MILE WIDE WALL CLOUD SPOTTED.

0520 PM     TORNADO          2 S DAMAR               39.29N 99.58W
06/09/2005                   ROOKS              KS   PUBLIC

0520 PM     TORNADO          2 S DAMAR               39.29N 99.58W
06/09/2005                   ROOKS              KS   LAW ENFORCEMENT

0530 PM     TSTM WND DMG     DAMAR                   39.32N 99.58W
06/09/2005                   ROOKS              KS   LAW ENFORCEMENT

            APPARENT REAR FLANK DOWNDRAFT BETWEEN PALCO AND DAMAR
            SNAPPED OFF POWER POLES.

0535 PM     TORNADO          5 NW ZURICH             39.28N 99.50W
06/09/2005                   ROOKS              KS   TRAINED SPOTTER

            DISTANCE ESTIMATED

0535 PM     TORNADO          6 SE STOCKTON           39.37N 99.19W
06/09/2005                   ROOKS              KS   EMERGENCY MNGR

            TORNADO W/DEBRIS REPORTED

0551 PM     TORNADO          6 N ZURICH              39.32N 99.43W
06/09/2005                   ROOKS              KS   TRAINED SPOTTER

0551 PM     HAIL             S HOLBROOK              40.30N 100.01W
06/09/2005  1.00 INCH        FURNAS             NE   PUBLIC

0554 PM     TORNADO          2 SW STOCKTON           39.42N 99.30W
06/09/2005                   ROOKS              KS   STORM CHASER

            2 RAIN WRAPPED TORNADOES SPOTTED

0558 PM     TORNADO          STOCKTON                39.44N 99.27W
06/09/2005                   ROOKS              KS   LAW ENFORCEMENT

            DEPUTY REPORTS TORNADO ON NORTH SIDE OF STOCKTON

0603 PM     HAIL             2 N EDISON              40.31N 99.78W
06/09/2005  1.00 INCH        FURNAS             NE   TRAINED SPOTTER

0700 PM     TSTM WND DMG     RED CLOUD               40.09N 98.52W
06/09/2005                   WEBSTER            NE   LAW ENFORCEMENT

            POWER OUT THROUGHOUT THE AREA. NUMEROUS BRANCHES DOWNED
            AND REPORTS OF LARGE TREE SPLIT.

0700 PM     TSTM WND DMG     RED CLOUD               40.09N 98.52W
06/09/2005                   WEBSTER            NE   TRAINED SPOTTER

            TREE LIMBS 2 INCHES IN DIAMETER REPORTED DOWN.

0703 PM     TSTM WND DMG     RED CLOUD               40.09N 98.52W
06/09/2005                   WEBSTER            NE   TRAINED SPOTTER

            2 INCH TREE LIMBS DOWN

0703 PM     NON-TSTM WND DMG RED CLOUD               40.09N 98.52W
06/09/2005                   WEBSTER            NE   TRAINED SPOTTER

            2 INCH DIAMETER TREE LIMBS DOWN

0734 PM     HAIL             DOWNS                   39.50N 98.55W
06/09/2005  2.75 INCH        OSBORNE            KS   LAW ENFORCEMENT

            SEVERAL REPORTS OF BASEBALL SIZED HAIL IN DOWNS.

&&

LEWIS
Local storm report, Jun 9, 7:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
752 PM CDT THU JUN 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     GAYLORD                 39.65N 98.85W
06/09/2005                   SMITH              KS   LAW ENFORCEMENT

            SCATTERED POWER OUTAGES. REPORTS OF 6 TO 8 INCH DIAMETER
            WINDS DOWN THROUGHOUT THE COUNTY...INCLUDING SMITH
            CENTER.

&&

LEWIS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:03 PM CDTTornado WarningGIDRooks57 min
Jun 9, 7:15 PM CDTSevere Thunderstorm WarningGIDOsborne60 min
Jun 9, 7:37 PM CDTSevere Thunderstorm WarningGIDSmith53 min
Jun 9, 8:00 PM CDTSevere Thunderstorm WarningGIDRooks39 min
Jun 9, 8:11 PM CDTSevere Thunderstorm WarningGIDOsborne66 min
Jun 9, 8:15 PM CDTSevere Thunderstorm WarningGIDJewell60 min

Nearby

Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.